Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Uniqueness of the critical point of the solutions to some semilinear elliptic boundary value problems in $ {\bf R}\sp 2$


Author: Shigeru Sakaguchi
Journal: Trans. Amer. Math. Soc. 319 (1990), 179-190
MSC: Primary 35J65; Secondary 35B05
DOI: https://doi.org/10.1090/S0002-9947-1990-1008702-1
MathSciNet review: 1008702
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider some two-dimensional semilinear elliptic boundary value problems over a bounded convex domain in $ {{\mathbf{R}}^2}$ and show the uniqueness of the critical point of the solutions.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623-727. MR 0125307 (23:A2610)
  • [2] N. Aronszajn, A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pures Appl. 36 (1957), 235-249. MR 0092067 (19:1056c)
  • [3] L. A. Caffarelli and A. Friedman, Convexity of solutions of semilinear elliptic equations, Duke Math. J. 52 (1985), 431-456. MR 792181 (87a:35028)
  • [4] L. A. Caffarelli and J. Spruck, Convexity properties of solutions to some classical variational problems, Comm. Partial Differential Equations 7 (1982), 1337-1379. MR 678504 (85f:49062)
  • [5] Jin-Tzu Chen and Wu-Hsiung Huang, Convexity of capillary surfaces in the outer space, Invent. Math. 67 (1982), 253-259. MR 665156 (84b:53066)
  • [6] Jin-Tzu Chen, Uniqueness of minimal point and its location of capillary free surfaces over convex domain, Astérisque, no. 118, Soc. Math. France, Paris, 1984, pp. 137-143. MR 761743 (86e:49012)
  • [7] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, 1977. MR 0473443 (57:13109)
  • [8] P. Hartman and A. Wintner, On the local behavior of solutions of non-parabolic partial differential equations, Amer. J. Math. 75 (1953), 449-476. MR 0058082 (15:318b)
  • [9] B. Kawohl, When are solutions to nonlinear elliptic boundary value problems convex?, Comm. Partial Differential Equations 10 (1985), 1213-1225. MR 806439 (87b:35062)
  • [10] -, Rearrangements and convexity of level sets in PDE, Lecture Notes in Math., vol. 1150, Springer-Verlag, 1985. MR 810619 (87a:35001)
  • [11] A. U. Kennington, Power concavity and boundary value problems, Indiana Univ. Math. J. 34 (1985), 687-704. MR 794582 (87c:35056)
  • [12] N. Korevaar, Capillary surface convexity above convex domains, Indiana Univ. Math. J. 32 (1983), 73-81. MR 684757 (84b:35054)
  • [13] -, Convex solutions to nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J. 32 (1983), 603-614. MR 703287 (85c:35026)
  • [14] N. Korevaar and J. L. Lewis, Convex solutions of certain elliptic equations have constant rank Hessians, Arch. Rational Mech. Anal. 97 (1987), 19-32. MR 856307 (88i:35054)
  • [15] G. M. Lieberman, The conormal derivative problem for elliptic equations of variational type, J. Differential Equations 49 (1983), 218-257. MR 708644 (85j:35073)
  • [16] G. M. Lieberman and N. S. Trudinger, Nonlinear oblique boundary value problems for nonlinear elliptic equations, Trans. Amer. Math. Soc. 295 (1986), 509-546. MR 833695 (87h:35114)
  • [17] L. E. Payne, On two conjectures in the fixed membrane eigenvalue problem, Z. Angew. Math. Phys. 24 (1973), 721-729. MR 0333487 (48:11812)
  • [18] D. H. Sattinger, Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J. 21 (1972), 979-1000. MR 0299921 (45:8969)
  • [19] R. P. Sperb, Extension of two theorems of Payne to some nonlinear Dirichlet problems, Z. Angew. Math. Phys. 26 (1975), 721-726. MR 0393835 (52:14643)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J65, 35B05

Retrieve articles in all journals with MSC: 35J65, 35B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-1008702-1
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society